- Fertility & Reproductive Systems
Last night I engaged in extra course with my boyfriend. Is there a chance of pregnancy?
This is in reference to a previous hub of mine, which I deleted because, some words pertaining to this request and my answer, were objectionable and I saw a message displayed by hubpages automatic service regarding the same. I have edited down the words now.
Now you people must be wondering why I am writing out this hub. I am writing this hub out because I want to help teens like confused_girl who had been in relationships like this before marriage and have a problem and want a solution. I have proofread it thrice and made sure that no objectionable content should be there.
Here is the edited hub.
After I saw a hub request "Last night I had extra course with my boyfriend. Is there a chance of pregnancy?" in the hubpages Q&A section, I thought of contacting confused_girl via hubpages asking some questions so that I can solve her problem. After some time, I received some answers to my questions, which were:
When were your last periods?
My last periods were 13 days ago.
Did you saw any liquid on your private area?
When I stood up, I felt liquid in my private area, which I do not know, was his or my liquid. I am not sure if it was his liquid or mine but the liquid was transparent. I rubbed it off with tissue and then washed it off as well. If there is a chance of pregnancy, then what medicines should I take? It is barely 18 hours since that time? Please help.
Why not you go to a gynecologist who can better assist you in this matter?
I cannot go to the gynecologist but an online doctor told me that though there are very less chances of liquid entering my private area without doing inter course but if you are still doubtful, then why to take a risk? You can take an emergency post-coital pill, levonorgestrel 2 tablets; first tablet as soon as possible and then second tablet after 12 hours of the first one. Bleeding will occur in two to five days of taking the tablet.
And there were some more questions asked by confused_girl to which I answered:
What side effects do the emergency post-coital pill has?
Emergency contraception pills are basically high doses of birth control pills and are generally safe. Not sure of the side effects, but people whom I know who have taken have not faced any ill effects. Time is of the essence though.
It is very unlikely that you could get pregnant this way, but probably better safe than sorry and take the emergency contraception pills as soon as you can.
I am a virgin and my hymen has never been penetrated and is intact. Is there a chance of my being pregnant then?
If you do not have an opening in your hymen, then you must not be menstruating. If you menstruate, your hymen has to have an opening or else how does menstrual blood will come out? Not having an opening in the hymen is abnormal. One must note even if liquid is deposited around your private area, sperms which are microscopic and actively mobile can swim up to the uterus and hence to the fallopian tubes and fertilize an ovum. Hence such activities are nearly as risky as full penetration. What we mean by an intact hymen is that it is not torn in the margin around its normal opening.
In all likelihood, you were not pregnant before itself since extra course has a low chance of pregnancy which I agree increases during the time of ovulation though, but still I would say its not worth it getting all worked up about it! Trust me, just relax and you have taken the pill on time and if you were pregnant, you are not anymore! Follow up in another 10 or 12 days and see. Your cycle may be a bit odd next month but don't worry about that. It is going to be because of the pill! Be safe and next time use a condom when engaging in inter course or extra course!
I hope I am able to answer your question. If you have any other questions, please send a request and I will definitely try my best to help you.
confused_girl commented on my previous hub which I deleted
Thanks for writing such a good advice for me. I have taken the emergency post-coital pill, levonorgestrel first tablet out of 2 tablets a few hours ago and I will let you know after I will take the second tablet to see the result.
LowellWriter commented on my previous hub which I deleted
Hun, why not take a test? There are certain tests that can give accurate results even after only twenty-four hours. You seem to be worrying yourself to death. Taking a pregnancy test can't hurt you. On the contrary, it can set your mind at ease.
confused_girl's email to me after I deleted my hub
Today 48 hours have passed since I took the second levonorgestrel tablet and I haven't experienced any postmenstrual pains; however, for the last 2 days, I have been experiencing vaginal discharge along with abdominal discomfort and hardness around my pelvic area. One thing I forgot to tell you that when me and my boyfriend were engaged in extracourse, I was feeling a burning sensation in that area .Was that because of the fact that for the first time I had ever done anything like this? And I would like to ask that is there still a chance of pregnancy even after 3 regular periods or not? Does that include my case as well if in a couple of days I get EC pill-induced period because another doctor told me that its impossible to get pregnant after withdrawal bleeding.
Yes, there are cases that have happened and you yourself are an example, WHY and HOW I am working on it will take some time, but what happens is that in menstrual cycle, the follicular phase (also known as proliferative phase) which is more or less constant for 14 days, the other luteal phase (also known as secretory phase) varies and can be anything from a few days to a couple of weeks, so in few cases (very rare though) when pregnancy occurs, there is a change of hormonal flow and the menstrual feedback cycle is not stopped, reasons? Something to do with the level of hormones! There is a feedback mechanism, and normal cycle carries on, until probably the adequate levels are reached.
Rest assured, if you took medications in time and everything happens according to plan, you may not become pregnant.
For sure, you are not pregnant any more because you have taken the medicine and if still you have doubt, you can do the urine test, which can also do at home, but please remember, medicines are always there for cure, only misuse of them or used in extra quantity can cause problems, so do not be afraid and you should consult the doctors, they do keep the privacy of their patients because they know the ethical problems and moral behavior and you should be careful next time. Hope and wish you good luck.